Jump to content
Important Survey - Please Participate ×

Looking back...


[al...]

Recommended Posts

So, I didn't become benzo aware until September of this year.  I was prescribed Klonopin to use as needed for anxiety, and realize that I was ALL OVER THE PLACE with my dose.  One day I'd take none, and one day I'd take 1.5mgs, some days I'd take .5 mgs, some days 1 mg, etc...I never took it at the same time each day, and I was just clueless about it.  Looking back on the past few years when I was taking it, there were times when I'd be in bed at night, and be paralyzed for lack of a better word..like I was kind of awake, kind of asleep, but I couldn't move and felt like I couldn't breathe.  I attributed it at the time to getting a new mattress, but now I'm wondering if it was the benzos doing this to me.  I also have had horrible mood swings the past few years, and lots of nausea.  I'm wondering if all of these weird things were due to how I was taking the benzos at different doses, different times of the day, skipping days, etc.  I'm so glad that I'm benzo aware now because I think I was unintentionally making these past few years a living hell for me.  Now I'm tapering and can't wait to be off these, but I'm willing to take as long as necessary to safely come off.  Just wondering if anyone thinks all these symptoms could be from the pills?
Link to comment
Share on other sites

WOW...you sound JUST like me!  I was prescribed Clonazepam when I was 15 years old (now 33)...only took it "as needed", so I would go week - even months - without any, then would pop a pill if I had anxiety.  My doctor told me to take it like that.  Then I hit 30 and my anxiety worsened, so my GP said "take it daily...you are safe to take it the rest of your life".  I was on 1mg. BUT I know that for one of the years I took 1mg...then the next day .5mg...then I'd skip a day...etc.  I think I just wasn't aware of the seriousness associated w/ this drug and I thought it was fine to take it like that b/c I was told years ago I could take it "as needed".  Well, w/ all of the ups/downs of the doses, I too became far more anxious, had nausea, diarrhea, sweats...you name it!  My legs ached every day as well...like a deep flu ache.  I began tapering September of 2010 and about 2 months later discovered the dangers of Benzos while on the computer and "Googling".  I was shocked and more determined to become med-free.

 

I am now 2 1/2 months free and DEFINITELY associate all the s/x (side effects) with the Benzos.  I was never "that person" before the pills, so I know it's the pills that brought on the intense anxiety, nausea and other s/x.  I have seen some of my s/x decrease to almost non-existent, however I'm in a "wave" right now and feeling pretty rough.  But it will pass at some point and I know that I'm early in the "healing process".

 

All the best to you...if you ever have doubts you can get things checked out w/ your GP, but the list of POSSIBLE s/x from Benzos is VERY long and nausea, anxiety and breathing problems are all on that list.

 

Take care, you'd doing great and on your way to being Benzo Free!

 

Schatje

Link to comment
Share on other sites

Allie

 

You should not be worried about the state you describe when you are in bed. I have suffered from it for many years, and it is not directly benzo related, but the stress of being in tolerance withdrawal can trigger it.

 

It is called sleep paralysis and the condition is harmless, but very scary. Actually your spine is a sleep, while your brain is half awake. Don't worry, it will go away when the stress of being in withdrawal stops.

 

Here is an explanation of the condition :

 

http://en.wikipedia.org/wiki/Sleep_paralysis

Link to comment
Share on other sites

Hi Allie,

 

Oh yes, been there done that.  I was supremely benzo dumb until recently. I had no clue whatsoever.  I was put on ativan for labrynthitis which was later determined I didn't have.  I had to stop it for a diagnostic test and got so sick.  My doctor ordered many tests, all which came back normal.  My anxuety went through the roof, interesting, didn't have it before.  I was told I had anxiety and believed them.  Next came the clonazepam and lots of tries with ssri's.  Long story short I had numerous symptoms the last 3 years which I am completely convinced were due to tolerance withdrawal and interdose withdrawal as well as yoyo dosing.  I know I had none, zero, nada of these symptoms before I started the benzos.

 

I will also have zero, nada, none someday again.

 

pianogirl

Link to comment
Share on other sites

I too was prescribed valium for non-anxiety related conditions and was told to take it 'as needed'.  I skipped days and upped and lowered dosages for two years.  I blamed an endless list of symptoms on Lexapro w/d but was clearly in benzo tolerance.  I had to start taking it every day to wean off.  NIGHTMARE.  I know others who have taken Valium for Meniere's disease 'as needed' for years and never had a  problem.  As a matter of fact, I took it in the 70's at triple the dosage I took this time, stopped c/t and never had one symptom.
Link to comment
Share on other sites

WOW! Your story sounds like mine too! I took ativan like that for 4 years, just sporatic! And had looking back, I realized that I probably suffered from ativan w/d symptoms that were just written off as anxiety.... feels like a lot of my past 4 years was robbed from me... but we have to realize WE KNOW NOW! We can CHANGE for the better! =) And look forward to a happy happy future! Good luck to you! :) You'll do great!
Link to comment
Share on other sites

×
×
  • Create New...